MAUDE Adverse Event Report: STRYKER SPINE-FRANCE RELIANCE T HANDLE; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT.

STRYKER SPINE-FRANCE RELIANCE T HANDLE; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT.
Catalog Number 48061000
Medical Device Problem Codes Break (1069); Material Integrity Problem (2978)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/23/2017
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that; when releasing handle from trial shaft a small shaving of metal fell out of the quick release mechanism.
 
Additional Manufacturer Narrative
Catalog# 48061000.Lot# 096836.Method: visual inspection; device history review; complaint history review; risk assessment; results: manufacturing records were reviewed for the corresponding lot and no relevant issues were identified.The complaint device has been manufactured for around 8 years and used hundreds of times in the possession of the reporter.Conclusion: the most likely cause of the reported event was determined to be the overload during long-term usage.
 
Event or Problem Description

Brand Name
RELIANCE T HANDLE
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT.
Manufacturer (Section D)
STRYKER SPINE-FRANCE
zone industrielle de marticot
cestas 33610
FR  33610
MDR Report Key6340636
Report Number0009617544-2017-00059
Device Sequence Number16376937
Product Code LXH
UDI-Device Identifier07613327272772
UDI-Public(01)07613327272772
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/10/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number48061000
Device Lot Number14C157
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/29/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 01/23/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/17/2017
Supplement Report FDA Received Date05/10/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1